MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926032300
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device is a combination product.(b)(4).Device evaluated by mfr: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left anterior descending artery.A 2.50 x 32 synergy ii drug-eluting stent was advanced for treatment.However, during insertion of the device into the guide catheter, it was noted that the shaft broke approximately in the middle, just outside the tuohy.The device was able to be removed by hand intact and the procedure was completed with another stent.No patient complications were reported and the patient's status was okay.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the stent delivery system was returned for analysis.A visual examination of the stent found no issues on the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set equidistant between the proximal and distal markerbands.The crimped stent outer diameter was measured and was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.The tip was visually and microscopically examined and no signs of damage were noted.A visual and tactile examination found a hypotube break at 794mm distal from the distal end of the strain relief.Multiple hypotube kinks were also noted during device examination.This type of damage most likely occurred due to excessive forces that could have been applied on the delivery system.A visual and tactile examination of the outer and mid-shaft section found no issues with the shaft polymer extrusion profile.The bi-component bond showed no signs of damage or strain.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.(b)(4).
 
Event or Problem Description
It was further reported that the complaint device was a 3.00 x 32mm synergy ii drug-eluting stent and not a 2.50 x 32 synergy ii drug-eluting stent as previously reported.
 
Additional Manufacturer Narrative
Corrected udi from (b)(4).Corrected upn-search from h7493926032250 - synergy ii us mr 2.50 x 32 - 39260-3225 to h7493926032300 - synergy ii us mr 3.00 x 32 - 39260-3230.Corrected upn from h7493926032250 to h7493926032300.Corrected catalog/model # from 39260-3225 to 39260-3230.Updated: describe event or problem, device lot number, device expiration date, device avail.For eval, returned to mfr.On, device returned to mfr., and device manufactured date.(b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7382042
Report Number2134265-2018-02812
Device Sequence Number16406911
Product Code NIQ
UDI-Device Identifier08714729840336
UDI-Public08714729840336
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2018
Device Model NumberH7493926032300
Device Catalogue Number39260-3230
Device Lot Number21151107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/02/2018
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer03/27/2018
04/18/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date04/13/2018
05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1